Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jul 26, 2013, 10:24 AM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 10:24 AM EDT (14:24 UTC)
- Expired
- Jul 29, 2013, 1:57 AM EDT
- In force
- 64 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek near Iron City (CR 16) (IRCG1). The gauge peaked at 16.81 ft at Jul 26, 2013, 6:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
691 WGUS82 KTAE 261424 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1024 AM EDT FRI JUL 26 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD AFFECTING WAKULLA COUNTY .(WRITE TODAYS STORY HERE. THIS IS OPEN FORMAT. DISCUSS HOW MUCH RAIN FELL AND ANY INTERESTING OR USEFUL INFORMATION ABOUT HOW THE RIVER IS RESPONDING UPSTREAM AND DOWNSTREAM AND INFORMATION ABOUT OTHER FLOODING IN THE BASIN. IF NO OTHER FLOODING IS EXPECTED DOWNSTREAM, THAT COULD BE DISCUSSED AS WELL. THERE ARE PLENTY OF EXAMPLES IN NWSI 10-923) PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC087-201-253-271424- /O.NEW.KTAE.FL.W.0073.130726T1424Z-000000T0000Z/ /IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/ 1024 AM EDT FRI JUL 26 2013 * AT 10:00 AM FRIDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 16.6 FEET. * IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS. $$ FLC129-270000- /O.EXT.KTAE.FL.W.0066.000000T0000Z-130727T0000Z/ /NEPF1.1.ER.130724T0200Z.130725T0900Z.130726T1800Z.NO/ 1024 AM EDT FRI JUL 26 2013 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE ST. MARKS RIVER NEAR NEWPORT ON OLD MAGNOLIA RD. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH SATURDAY. * IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING BEGINS. $$
2 follow-up statements
505 WGUS82 KTAE 261502 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1102 AM EDT FRI JUL 26 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND SEMINOLE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC087-201-253-271502- /O.CON.KTAE.FL.W.0073.000000T0000Z-000000T0000Z/ /IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/ 1102 AM EDT FRI JUL 26 2013 THE FLOOD WARNING CONTINUES FOR THE SPRING CREEK NEAR IRON CITY (CR 16). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM FRIDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.1 FEET BY LATE TOMORROW MORNING. * IMPACT...AT 16.0 FEET...SPRING CREEK BEGINS TO OVERFLOW LOW LYING AREAS. $$
732 WGUS82 KTAE 290557 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 157 AM EDT MON JUL 29 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... SPRING CREEK NEAR IRON CITY (CR 16) AFFECTING DECATUR...MILLER AND SEMINOLE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC087-201-253-290627- /O.CAN.KTAE.FL.W.0073.000000T0000Z-130729T0557Z/ /IRCG1.1.ER.000000T0000Z.130726T1230Z.000000T0000Z.NO/ 157 AM EDT MON JUL 29 2013 THE FLOOD WARNING IS CANCELLED FOR THE SPRING CREEK NEAR IRON CITY (CR 16). * AT 1:00 AM MONDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 16.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 26, 9:48 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 26, 9:48 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 AM EDT Fri Jul 26 2013 .NEAR TERM [Through Tonight]... Morning KTAE sounding shows significant changes from the past several days. The atmosphere is quite a bit drier today, with PWAT values down near 1.5 inches. The lowest levels are drier as well, with dewpoints likely to mix out into the upper 60s or lower 70s this afternoon. This will yield much less instability than has been the case recently. These thermodynamic conditions combined with weak ridging aloft today should result in limited convective coverage this afternoon. Latest hi-res model guidance suggests that the best chances for scattered storms today will be along the I-75 corridor. Current PoP distribution reflects this, with only updates this morning to lower to PoPs a bit to account for dry conditions in the sounding. && .SHORT TERM [Saturday Through Sunday]... Tonight, the longwave pattern commences with ridging over Wrn states, a reenergized trough digging over the MS River Valley and weak ridging over Ern seaboard. By sunrise Sat, trough axis will pivot to Wrn Gulf region with Ern ridge shunted into Atlc. At surface ,low along New England coast with cold front SWD down extreme Wrn Atlc then WNW becoming stationary and weakening across N FL/AL/GA border. Strong ridge persists across S FL/Srn Gulf of Mex. Area model sounding PWATs driest in awhile, ranging from 1.2 to 1.6 inches. 0-20% W-E pop gradient. Inland lows in the low 70s. On Sat, a broad H5 cyclonic flow pattern will dominate the Ern Conus. Strong H5 low forms within trough across Great Lakes and deepens during day. Assocd shortwave drops down into trough then Ewd across Gulf region sharpening trough with axis from low down into Cntrl Gulf of Mex. This shifts flow back to SWLY. Dissipating frontal boundary lifts Nwd. So small increase in moisture with area PWATS raised to 1.6 to 1.8 inches. Weak steering flow and and Gulf seabreeze and mesoscale boundary clashes can generate heavy rain and strong storms inland during the afternoon. 20-30% S-N pop gradient. Highs in low to mid 90s with heat indices in the upper 90s. On Sun, H5 low shifts Ewd with trough axis now Swd into NE gulf with deep layer ridging over Wrn Atlc. Remnants of frontal boundary lifts to Cntrl AL/GA placing more of CWA in warm sector. PWATS nudge up to 1.6 to 1.9 inches. With better upper support and higher PWATs especially Nrn counties, chance for strong to isold severe storms increase. Will go with 30-50% S-N pop gradient. With more clouds, inland highs drop to near 90 NW to mid 90s SE but with more moisture, heat indices rise to mid 90s NW to around 100 SE. && .LONG TERM [Sunday Night through Thursday]... Even though the initial troughing which is bringing us the temporary hotter and drier conditions will remain across the eastern U.S., both temps and PoPs are gradually expected to return towards more typical climo levels for this time of year. && .AVIATION [Through 12Z Saturday]... VFR conditions are expected to prevail with a much drier airmass in place today. Best chance of afternoon storms will be at KVLD. && .MARINE... High pressure is expected to dominate with generally light winds and low seas. && .FIRE WEATHER... Relative humidity values will remain above critical levels for the foreseeable future. Additionally, weak flow aloft will keep afternoon dispersions in acceptable ranges. Red Flag conditions are not anticipated. && .HYDROLOGY... There are several river points in either action stage or minor flood stage. However, additional rainfall over the next couple of days will be quite minimal at best, with no further contributions expected to increased flow. The most up to date, specific river forecast information can be found on our local AHPS page at http:/water.weather.gov/ahps2/index.php?wfo=tae. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 72 93 73 92 / 30 10 30 20 40 Panama City 89 76 89 75 86 / 20 10 20 20 30 Dothan 92 73 91 71 90 / 10 10 30 30 40 Albany 92 73 92 72 91 / 30 10 40 30 40 Valdosta 95 73 94 73 93 / 40 20 30 30 40 Cross City 93 73 91 72 93 / 40 20 20 20 30 Apalachicola 90 76 89 76 89 / 20 10 20 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Block LONG TERM...Gould AVIATION...Camp MARINE...Camp/Block FIRE WEATHER...Block HYDROLOGY...Gould
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:56 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill | 34 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.